MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS20401
Medical Device Problem Codes Failure to Sense (1559); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Low Blood Pressure/ Hypotension (1914); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a an m540 monitor was set to automatically record blood pressure on a patient under anesthesia every 2.5 minutes, but the device failed to do so without an alarm or notification.This patients' blood pressure was also being monitored by an arterial line continuously.There was report of adverse patient impact.
 
Additional Manufacturer Narrative
A drager technician and retrieved the logs however, they did not begin until after the date of the event due to the delayed dispatch for the m540.The customer confirmed that there was a progress bar shown in the nibp (non-invasive blood pressure) parameter but stated it was not progressing.A picture sent in by the customer confirms that the interval timer was present on the screen and showed read, "8 min ago" indicating that the blood pressure had not taken a new measurement in that timeframe.Results from the investigation show that an m540 with vg7.1.1 can set the interval mode to off and send this update to the cockpit before a patient category change is completed.This can occur if a patient category is changed right before patient monitoring begins however, the customer was not sure if a category had been changed in this case.To resolve the issue, the user pressed the button to cycle the blood pressure again and stated that it worked correctly.Since the logs are not available, an investigation to rule out a patient category change or how many times the button to cycle blood pressure was indicated is not possible therefore, an exact root cause cannot be determined.According to our service records, a drager technician was dispatched to check the m540 monitor nibp function and found it functioning with no issues, repeating every 2.5 minutes set in the profile.The device has been in use and no further issues have been reported.The instructions for use (ifu) warns: because non-invasive blood pressure measurements occur intermittently, a patient¿s condition may change between measurements.Therefore, do not rely on non-invasive blood pressure alarms alone to notify you of a patient¿s changing condition.Update for correction in section b5.It was reported in error that "there was report adverse of patient impact, this has been corrected to "there was no report of adverse patient impact".
 
Event or Problem Description
It was reported that a an m540 monitor was set to automatically record blood pressure on a patient under anesthesia every 2.5 minutes, but the device failed to do so without an alarm or notification.This patients' blood pressure was also being monitored by an arterial line continuously.There was no report of adverse patient impact.
 
Additional Manufacturer Narrative
A drager technician and retrieved the logs however, they did not begin until after the date of the event due to the delayed dispatch for the m540.The customer confirmed that there was a progress bar shown in the nibp (non-invasive blood pressure) parameter but stated it was not progressing.A picture sent in by the customer confirms that the interval timer was present on the screen and showed read, "8 min ago" indicating that the blood pressure had not taken a new measurement in that timeframe.Results from the investigation show that an m540 with vg7.1.1 can set the interval mode to off and send this update to the cockpit before a patient category change is completed.This can occur if a patient category is changed right before patient monitoring begins however, the customer was not sure if a category had been changed in this case.To resolve the issue, the user pressed the button to cycle the blood pressure again and stated that it worked correctly.Since the logs are not available, an investigation to rule out a patient category change or how many times the button to cycle blood pressure was indicated is not possible therefore, an exact root cause cannot be determined.According to our service records, a drager technician was dispatched to check the m540 monitor nibp function and found it functioning with no issues, repeating every 2.5 minutes set in the profile.The device has been in use and no further issues have been reported.The instructions for use (ifu) warns: because non-invasive blood pressure measurements occur intermittently, a patient¿s condition may change between measurements.Therefore, do not rely on non-invasive blood pressure alarms alone to notify you of a patient¿s changing condition.
 
Event or Problem Description
 
Event or Problem Description
It was reported that a an m540 monitor was set to automatically record blood pressure on a patient under anesthesia every 2.5 minutes, but the device failed to do so without an alarm or notification.This patients' blood pressure was also being monitored by an arterial line continuously.There was no report of adverse patient impact.A retrospective review found this complaint was reported in error.If the nibp interval mode unexpectedly stopped taking measurements, this would be obvious to the user as the last measurement timestamp would be displayed and the interval progress bar would no longer visible on the screen (or frozen).Because nibp measurements occur intermittently and a patient¿s condition may change between measurements, users are warned to not rely on nibp alarms alone to notify you of a patient¿s changing condition.
 
Additional Manufacturer Narrative
A drager technician and retrieved the logs however, they did not begin until after the date of the event due to the delayed dispatch for the m540.The customer confirmed that there was a progress bar shown in the nibp (non-invasive blood pressure) parameter but stated it was not progressing.A picture sent in by the customer confirms that the interval timer was present on the screen and showed read, "8 min ago" indicating that the blood pressure had not taken a new measurement in that timeframe.Although the logs did not cover the event, draeger engineering was able to recreate the issue in the lab and found that the m540 was setting the nibp interval mode to off before the patient category change at the cockpit was completed instead of adopting the cockpit setting as expected.However, the device operated as designed by displaying the last measurement timestamp and the interval progress bar was not displayed on the screen.Because nibp measurements occur intermittently and a patient¿s condition may change between measurements, users are warned to not rely on nibp alarms alone to notify you of a patient¿s changing condition.A software fix that prevents the nibp interval being set to off when the patient category is changed will be available in a future software release.

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key21334847
Report Number1220063-2025-00010
Device Sequence Number15563761
Product Code MHX
UDI-Device Identifier04049098054454
UDI-Public(01)04049098054454(11)240807(17)250531(93)MS20401-35
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS20401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/09/2025
01/09/2025
05/08/2026
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/24/2025
02/25/2025
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown